Utah, 2006Strong Wind in Utah, August 26, 2006
August 26, 2006 · NWS GJT · 1 event in 1 county or zone
Strong thunderstorm winds in Jensen broke limbs off trees and damaged a carport. A four-by-four piece of plywood was blown from the carport and landed about 30 yards away.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorm winds in Jensen broke limbs off trees and damaged a carport. A four-by-four piece of plywood was blown from the carport and landed about 30 yards away.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Aug 26, 3:14 AM MST, 10 hours 46 minutes earlier.
Area forecast discussion, Aug 26, 3:14 AM MST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
414 AM MDT SAT AUG 26 2006
.SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...
AN ACTIVE WEATHER DAY ON TAP FOR EASTERN UTAH AND WESTERN COLORADO
TODAY WITH A FEW SEVERE THUNDERSTORMS POSSIBLE.
A CLOSED UPPER LOW IS SITUATED OVER THE NORTHERN GREAT BASIN
EARLY THIS MORNING. LARGE SCALE ASCENT AHEAD OF THIS SYSTEM AND
SHORTWAVES EJECTING OUT OF THE TROUGH HAVE BEEN GENERATING
THUNDERSTORMS ACROSS MUCH OF THE AREA ALL NIGHT. THIS SYSTEM WILL
MOVE ACROSS NORTHERN UTAH TODAY AND THEN ACROSS WESTERN COLORADO
TONIGHT.
SOME DRIER AIR IS MOVING INTO THE AREA EARLY THIS MORNING ON THE BACK
SIDE OF A SHORTWAVE WHICH WILL HELP BREAK CLOUDS UP AND ALLOW FOR
SOME SUNSHINE AND DESTABILIZATION OF THE AIRMASS THIS MORNING.
RESPECTABLE CAPE VALUES AND PRETTY GOOD SHEAR ACROSS THE AREA WILL
RESULT IN STRONG STORMS THIS AFTERNOON WITH A SOME LARGE HAIL AND
DAMAGING WINDS POSSIBLE WITH A FEW STORMS. STORMS WILL BE MOVING
ALONG AT A PRETTY GOOD CLIP BUT WILL NEED TO WATCH FOR TRAINING
STORMS DUMPING HEAVY RAIN. GOOD FORCING ALONG WITH A COLD FRONT
MOVING ACROSS THE AREA WILL KEEP STORMS FIRING THROUGH THE EVENING
WITH A GRADUAL DECREASING TREND LATE TONIGHT AS THE BEST FORCING
SHIFTS EAST AND THE LOWER ATMOSPHERE BECOMES MORE STABLE.
NORTHEAST FLOW TO DOMINATE ACROSS THE AREA SUNDAY AS THE UPPER LOW
OPENS UP AND MOVES ONTO THE HIGH PLAINS. OROGRAPHIC FORCING AND
DAYTIME INSTABILITY WILL ACT ON LINGERING MOISTURE TO PRODUCE
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY
SUNDAY...ESPECIALLY ACROSS THE CENTRAL AND NORTHERN MOUNTAINS.
THE ATMOSPHERE WILL STABILIZE QUICKLY WITH SUNSET SUNDAY EVENING
BRINGING SHOWERS AND THUNDERSTORMS TO AN END. BELOW NORMAL
TEMPERATURES EXPECTED THROUGH THE WEEKEND. LINDQUIST
.LONG-TERM (MONDAY THROUGH FRIDAY)...
A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE WEST ON MONDAY.
NORTHWEST FLOW ALOFT WILL CONTINUE TO USHER IN DRIER AIR...ALTHOUGH
WRF/GFS DO INDICATE ENOUGH MOISTURE AND INSTABILITY LINGERING AROUND
TO WARRANT A CONTINUED MENTION OF ISOLATED MOUNTAIN THUNDERSTORMS
OVER WEST CENTRAL COLORADO. ACTIVITY ON TUESDAY LOOK EVEN MORE
ISOLATED AS THE RIDGE AXIS MOVES OVERHEAD. NEXT STRONG FALL-LIKE
TROUGH IS EXPECTED TO MOVE THROUGH THE PACNW ON WEDNESDAY...THEN
PROGRESS SLOWLY EASTWARD INTO THE INTERMOUNTAIN WEST THURSDAY AND
FRIDAY. ALTHOUGH MODELS HAVE BEEN HAVING SOME DIFFICULTY PINNING DOWN
THE TIMING...THINK TIMING ON TONIGHTS 00Z RUN OF THE GFS LOOKS PRETTY
GOOD. IT IS MORE IN LINE WITH THE 12Z EURO AND THE GFS ENSEMBLE MEAN
FROM 18Z. THIS SCENARIO WILL ALLOW MOISTURE TO INCREASE A LITTLE ON
WEDNESDAY AS SOME MONSOONAL MOISTURE GETS PULLED INTO THE SOUTHWEST
FLOW. MORE MOISTURE IS THEN EXPECTED TO MOVE IN ON THURSDAY AS THE
TROUGH AXIS MOVES INTO UTAH. DYNAMICS ASSOCIATED WITH THE
APPROACHING UPPER TROUGH WOULD FAVOR THE NORTHERN PORTION OF THE
FORECAST AREA AS FAR AS PRECIPITATION CHANCES ARE CONCERNED. MODELS
PUSH A WEAK COLD FRONT THROUGH THE CWA LATE THURSDAY INTO FRIDAY.
INHERITED POPS COVERED THIS WELL AND ONLY A FEW TWEAKS WERE MADE.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&
TAL/HLO
Hazardous weather outlook, Aug 26, 12:42 PM MST, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
142 PM MDT SAT AUG 26 2006
COZ001>014-017>023-UTZ022>025-027>029-271145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
142 PM MDT SAT AUG 26 2006
...SEVERE THUNDERSTORM WATCH 751 IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS EASTERN
UTAH AND WESTERN COLORADO THROUGH THIS EVENING. A FEW
THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND WIND
GUSTS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN WILL ALSO OCCUR WITH SOME STORMS.
HEAVY RAIN MAY RESULT IN MUD AND ROCK SLIDES IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR SUNDAY...MAINLY ACROSS
THE MOUNTAINS OF WESTERN COLORADO. ISOLATED AFTERNOON THUNDERSTORMS
ARE POSSIBLE MONDAY THROUGH FRIDAY. SOME OF THE STORMS WILL HAVE
POTENTIAL TO PRODUCE STRONG GUSTY WINDS...SMALL HAIL...LOCALLY HEAVY
RAIN...AND CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SPOTTERS AND ALL TRAINED WEATHER SPOTTERS IN
WESTERN COLORADO AND EASTERN UTAH IS REQUESTED. PLEASE RELAY ALL
REPORTS TO THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION.
COLTON
In the hours before
Local storm report, Aug 26, 1:20 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
220 PM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM DOWNBURST 18 NW MOAB 38.76N 109.78W
08/26/2006 GRAND UT ASOS
WIND GUST OF 51 KTS RECORDED
&&
NLARSONLocal storm report, Aug 26, 1:47 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
247 PM MDT SAT AUG 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 10 WNW CORTEZ 37.41N 108.75W
08/26/2006 M1.00 INCH MONTEZUMA CO TRAINED SPOTTER
SHREDDED LEAVES.
0218 PM DOWNBURST 18 NW MOAB 38.76N 109.78W
08/26/2006 GRAND UT ASOS
WIND GUST OF 51 KTS RECORDED
&&
NLARSONStrong Wind, Eastern Uinta Basin
- When
- August 26, 2:00 PM MST to 2:10 PM MST
- Where
- Eastern Uinta Basin forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 26, 20061 death · 1 event
- Flash Flood and Hail in Colorado, August 26, 20063 injured · $1.0 million · 1 in hail · 9 events
- Lightning Strikes in Michigan, August 26, 20061 injured · $503,000 · 4 events
- Damaging Winds and Lightning Strike in West Virginia, August 26, 2006$542,000 · 50 kt wind · 3 events
- Flash Flood and Hail in Texas, August 26, 2006$230,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Oklahoma, August 26, 2006$113,000 · 1 in hail · 21 events
- Lightning Strike in Missouri, August 26, 20061 injured · $25,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2006$29,000 · 50 kt wind · 4 events
- Tornado in Colorado, August 26, 2006F1 · 1 event
- Lightning Strike in Missouri, August 26, 2006$25,000 · 1 event
- Lightning Strike in New Jersey, August 26, 2006$25,000 · 1 event
- Flash Flood and Hail in Oklahoma, August 26 to 27, 2006$6,000 · 1.75 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528877.